MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO CORPORATION, ASHITAKA GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Catalog Number RM*RS6F10PA
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions section of h6.A review of the device history record and the shipping inspection record of the involved lot#/product code combination was conducted with no findings.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported the glidesheath slender sheath was inserted and broke apart in the patient during the procedure.The cocktail was given and the sheath was flushed.The wire (.035 j) and the diagnostic tiger was inserted without resistance.The catheter was then exchanged.The guide catheter (fr4); inserted run-through then ffr ascist catheter.Upon insertion of the ffr catheter, resistance was met.The ffr catheter and sheath was pulled out and seemed to accordion.The pieces were removed and the patient was not injured.The patient did not develop a hematoma.It was reported that the patient was fine following the procedure.The procedure was completed successfully with a new sheath inserted.Additional information was received on 5/16/2018.The procedure being performed was a left heart cath.All of the pieces were removed and did not actually separate in the patient, it just inverted within itself, and once they removed it they pulled it with forceps to prove nothing broke off in the patient and therefore nothing was left in the patient.Blood loss was reported to be less than 1 liter but more than 20 cc's.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information in section b5 and to state that this report was determined to be not fda reportable based on the additional information received.
 
Event or Problem Description
Additional information was received on 6/4/18.It was confirmed that the sheath never did actually come apart in the patient.It just inverted within itself.Once removed from patient, they used forceps to pull it back out and ensure all parts were there which they were.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7562338
Report Number9681834-2018-00092
Device Sequence Number178193
Product Code DYB
UDI-Device Identifier04987350718068
UDI-Public04987350718068
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142183
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue NumberRM*RS6F10PA
Device Lot Number180123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/09/2018
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date06/01/2018
Supplement Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
J-WIRE; TIGER 6FR CATHETER.
Patient Age78 YR
Patient Weight70